Canadian Respiratory Journal

Canadian Respiratory Journal / 2009 / Article

Case Report | Open Access

Volume 16 |Article ID 190313 | https://doi.org/10.1155/2009/190313

Ewan Christopher Goligher, Christine Cserti-Gazdewich, Meyer Balter, Vikas Gupta, Joseph E Brandwein, "Acute Lung Injury during Antithymocyte Globulin Therapy for Aplastic Anemia", Canadian Respiratory Journal, vol. 16, Article ID 190313, 3 pages, 2009. https://doi.org/10.1155/2009/190313

Acute Lung Injury during Antithymocyte Globulin Therapy for Aplastic Anemia

Abstract

The case of a 33-year-old man with aplastic anemia who experienced recurrent episodes of hypoxemia and pulmonary infiltrates during infusions of antithymocyte globulin (ATG) is described. With the use of high-dose corticosteroids, the patient’s original episodes resolved, and were subsequently prevented before additional administrations of ATG. Rare reports of an association between ATG and acute lung injury are found in the literature, but this is the first report of successful steroid-supported re-exposure. Although the mechanism of ATG-related acute lung injury remains uncertain, it may be parallel to the mechanism of transfusion-related acute lung injury because the pathogenesis of the latter relies, in part, on antileukocyte antibodies. ATG-related toxicity should be included in the differential diagnosis of new, infusion-associated pulmonary infiltrates, and corticosteroids may be a useful therapeutic consideration in the management.

Copyright © 2009 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


More related articles

 PDF Download Citation Citation
 Order printed copiesOrder
Views257
Downloads245
Citations

Related articles